Bupa GNR Schedule: Bryan (2:00)

Bryan's personalised 2:00 half-marathon schedule


Posted: 21 July 2008
by Steve Smythe



Goal: 2:00
Current PB: 2:05

View Bryan's Profile | Bryan's Training Thread

Here's what lies in store for Bryan over the course of his 2:00 Bupa Great North Run campaign...

Pace indications are given in brackets. For example "90 mins slow (8:00)" means "Run for 90 minutes at eight-minute-mile pace."

  Mon Tue Wed Thu Fri Sat Sun
Week 1
(w/c July 21)
Rest 10 mins warm-up, then two faster 10-min efforts with 3-min jog recoveries, then 10 mins cool-down Rest 40 mins, including 15 mins at half-marathon pace (10:00) Rest 30 mins easy or rest 60 mins slow (11:00 - 12:00)
Week 2
(w/c July 28)
Rest 10 mins warm-up, then 4 x 5 mins at 10K pace (9:00 - 9:30) with 2-min recoveries, then 10 mins cool-down Rest 45 mins steady (10:00 - 10:30) Rest 30 mins easy or rest 75 mins slow (11:00 -12:00)
Week 3
(w/c Aug 4)
Rest 10 mins warm-up, then 8 x 2 mins at 5K pace (8:45 - 9:00) with 1-min recoveries, then 10 mins cool-down Rest 40 mins, including 15 mins at half-marathon pace (10:00) Rest 30 mins easy or rest 90 mins slow (11:00 - 12:00)
Week 4
(w/c Aug 11)
Rest 10 mins warm-up, then 12 x 1 min at 5K pace (8:45 - 9:00) with 30-sec recoveries (2 sets of 6 with 2-min recovery between), then 10 mins cool-down Rest 45 mins steady (10:00 - 10:30) Rest 30 mins easy or rest 1:45 slow (11:00 - 12:00)
Week 5
(w/c Aug 18)
Rest 10 mins warm-up, then 2 x 12 mins at 10K pace (9:00 - 9:30) with 2- min recoveries, then 10 mins cool-down Rest 45 mins easy Rest 30 mins easy or rest 90 minutes steady (10:00 - 10:30)
Week 6
(w/c Aug 25)
Rest 10 mins warm-up, then 4 x 1M at 10K pace (approx 9:00) with 2-min recoveries, then 10 mins cool-down Rest 45 mins easy with the middle 15 mins at half-marathon pace (10:00) Rest 30 mins easy or rest 100 mins slow (10:00-11:00)
Week 7
(w/c Sep 1)
Rest 10 mins warm-up, then 5 x 1000m at 10K pace (in approx 5:30) with 90-sec recoveries, then 10 mins cool-down
Rest 30 mins easy with middle 10 mins at 10K pace (approx 9:00) Rest Rest 10K race
Week 8
(w/c Sep 8)
Rest 10 mins warm-up, then 8 x 600m at 5K pace (in approx 3:00) with 2-min recoveries, then 10 mins cool-down Rest 50 mins out-and- back run. Out at 11:00 pace (approx 27 mins), back in half-marathon pace (approx 23 mins) Rest 30 mins easy or rest 2 hours slow (10:00-11:00)
Week 9
(w/c Sep 15)
Rest 10 mins warm-up, then 12 x 300m at 5K pace (in approx 90s) starting every 2:30. Do 3 sets of 4 with 400m recoveries, then 10 mins cool-down

Rest 60 mins steady (9:00-9:30) Rest 30 mins easy or rest 90 mins at quick to steady pace (9:00-10:00)
Week 10
(w/c Sep 22)
Rest 10 mins warm-up, then 3 x 2K at 10K race pace (in approx 11:00) with 2-min recoveries, then 10 mins cool-down Rest 10 mins easy, 25 mins at half-marathon pace, 10 mins easy
Rest 30 mins easy or rest 90 mins steady (approx 10 min miles)
Week 11
(w/c Sep 29)
Rest 15 mins jog, 1M at half-marathon pace with 2 mins recovery, then 8 x 1 min fast with 1-min recoveries, 1M at half-marathon pace Rest 30 mins easy with a few faster strides Rest Rest or short jog RACE
Target sub-2:05 (or as near to sub-2:00 as possible)

Previous article
RW Garmin-Ready 10K Schedule: Sub-55:00
Next article
Bupa GNR Schedule: Tracy (2:15)

schedule
TwitterStumbleUponFacebookDiggRedditGoogle

Discuss this article

We'd love you to add a comment! Please login or take half a minute to register as a free member

Smart Coach
Free, fully-personalized training plans, designed to suit your racing goals and your lifestyle.